I have periodic body movements thoughout the day and all night as I sleep. My movements vary between my leg jerking and my entire chest or hips moving almost like someone would jerk if they were dreaming they were falling.
I have been to a Neurologist and she said that it was PLMD, however I have these movements during the day not just as I sleep. This was determined after a normal EEG and sleep study. My blood work all came back normal with a low but still in range B12.
I have been taking Nurontin now for a week and the jerks seem to be getting worse. I feel that there is something else going on but I don't know what I should do next, please help.
The myoclonic twitches or jerks are usually caused by sudden muscle contractions. These jerks are a sign of a number of neurological disorders. Mostly myoclonus is one of several signs in a wide variety of nervous system disorders such as multiple sclerosis, Parkinson's disease, Alzheimer's disease, Subacute sclerosing panencephalitis and Creutzfeldt-Jakob disease (CJD). Myoclonus may also develop as a result of infection, head or spinal cord injury, stroke, brain tumors, kidney or liver failure, lipid storage disease, chemical or drug poisoning and often as a side effect of certain drugs (e.g. tramadol, quinolones etc) or other disorders. Please consult a physician and go for a full body scan. MRI of the brain and spine is also necessary for the diagnosis. Please consult the neurologist again and discuss the symptoms in detail. Hope this helps you. Take care and regards!
I have these jerks all the time, I've had them so hard that I've tore the maniscus from my right knee, mine hurt, when this happens, I was currently diagnosed with CIDP could this be causing this, I'm not sleeping or going to sleep when this happens, Thank You, Bradley
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.